Results 1 to 3 of 3
Like Tree2Likes
  • 1 Post By Klizelly
  • 1 Post By Randy35
Been taking an 8mg pill every 5 days and want to quit
  1. #1
    Klizelly is offline New Member
    Join Date
    Jan 2018
    Posts
    1

    Default Been taking an 8mg pill every 5 days and want to quit

    So I decided to taper off of my Suboxone after about a year. I was taking 8 mg a day and just started skipping days and felt fine. On about day five I would start to feel bad and would just take another one. I’m wondering if me skipping five days for the last couple months has given me a head start on quitting. How should I taper if I am able to go five days without. Are the creeping wd symptoms just in my head? Any advice would be much appreciated. I can’t go back to my doctor and get more and I have about 80 mg left.
    Lvg nghtmare likes this.

  2. #2
    Lvg nghtmare is offline Platinum Member
    Join Date
    Nov 2016
    Location
    USA
    Posts
    3,602

    Default

    Hello Kilzelly, Welcome to the forum. Here you will find support from many who have successfully tapered correctly off subs. Have you read Roberts subtaper plan? There we be others here to share their experience with subs I do know they are meant for getting off Opiates and not use on as need basis. Keep posting others will be by soon.
    Again welcome...

  3. #3
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,102

    Default

    Quote Originally Posted by Klizelly View Post
    So I decided to taper off of my Suboxone after about a year. I was taking 8 mg a day and just started skipping days and felt fine. On about day five I would start to feel bad and would just take another one. I’m wondering if me skipping five days for the last couple months has given me a head start on quitting. How should I taper if I am able to go five days without. Are the creeping wd symptoms just in my head? Any advice would be much appreciated. I can’t go back to my doctor and get more and I have about 80 mg left.


    Hello and welcome to you!

    I know you are probably thinking you're doing yourself a favor of sorts by taking the Suboxone every 5th day, but that's just not the way it's intended to be taken....never on an as needed basis as Lvg has already mentioned. Suboxone should be taken everyday, and the same dose taken at the same time(s). Taking it as you are confuses your body and sooner or later is going to catch up with you and you may begin feeling worse.

    Did it give you a head start on quitting? Maybe it did, it's difficult to say right now.

    I would HIGHLY recommend you begin taking the subs everyday. We have a Suboxone Therapy Plan on this forum that literally thousands have used successfully. Used it myself after an 18+ year addiction. It works great if followed closely. Here's the link to the plan below. Skip down to the taper section seeing as you've been on the subs a while....

    https://www.drugs.com/forum/suboxone...tml#post436333

    Basically you taper your dose by 25% every 4-7 days on average. So from the 8mg you're now taking you would start tomorrow at 6mg daily. I would split that dose (if you like) and take 3mg in the am and 3mg about 8-10 hours after the first dose. After at least 4 days on 6mg if you're stable with little or no wd's then you reduce again by 25% down to 4.5mg daily and so on until you're all the way down to at least .25mg (1/4 of 1mg daily). After that you have several choices to be made which we can go into later.

    On each dose as you reduce if you're not stable after 4 days then spend another day, 2, 3, or however long it takes on that dose until you are stable. You don't ever want to reduce if not stable because you'll have problems the entire taper. You may be ready to reduced after 4 days one one dose but it may take 5 or 6 days for example on a different dose. It varies with everyone.

    Now is the time to get started on this. I haven't figured it out yet, but with the 80mg's of sub you have that should be enough to finish the taper. I'll get back to you on that later. For now lower that dose right away to 6mg. You MAY feel some symptoms the first day, maybe even the second day after each dose reduction as your body adjusts to the lower amount. But it will do that if you remain positive and really want to do this. Have to WANT IT more than anything else to be successful.

    Hope you come back. We want to help you through this and get you off those subs so you can start really enjoying life.

    Randy
    Lvg nghtmare likes this.

Similar Threads

  1. On 4-8mg of Suboxone for 9 days can I quit without withdrawal?
    By blazingthetime in forum Suboxone Treatment
    Replies: 16
    Last Post: 01-31-2016, 09:51 PM
  2. 4-8mg of Suboxone for 9 days can I quit?
    By blazingthetime in forum Need to Talk?
    Replies: 29
    Last Post: 01-14-2016, 05:24 AM
  3. Replies: 10
    Last Post: 12-09-2014, 09:54 PM
  4. Replies: 19
    Last Post: 11-02-2014, 04:34 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22